MAUDE Adverse Event Report: CAREFUSION ALARIS EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10015817
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.
 
Event or Problem Description
It was reported that there was a tubing crack with a leak.A quadfuse extension set was in use on an umbilical venous catheter, when a crack with a leak was observed at the "nad." it was noted that the tubing was clamped off and the quadfuse extension set was replaced.The event occurred on a pediatric unit.There was no patient harm.Although requested, no additional patient information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: omit (3)white caps from d.11 on initial report.The customer's report that the tubing set cracked and leaked was confirmed.There were multiple cracks along the side of the set's female luer and a leak from the crack.Although damage was observed, functional testing was performed.Fluid from a lab syringe was pushed through.The fluid leaked from the crack.No other leak was observed.The root cause of the crack was identified as a result of internal stresses created in the luer during the manufacturing process that make it more susceptible to chemical/mechanical attacks.

Brand Name
ALARIS EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10005074
Report Number9616066-2020-01509
Device Sequence Number19684510
Product Code FPA
UDI-Device Identifier10885403234057
UDI-Public10885403234057
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10015817
Device Catalogue Number10015817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2020
Supplement Report FDA Received Date08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015,PRI TUBING,8100,(3)WHITE CAPS,TD (B)(6) 2020.; 8015,PRI TUBING,8100,(3)WHITE CAPS,TD (B)(6) 2020